EconPapers    
Economics at your fingertips  
 

Sparse Bayesian infinite factor models

A. Bhattacharya and D. B. Dunson

Biometrika, 2011, vol. 98, issue 2, 291-306

Abstract: We focus on sparse modelling of high-dimensional covariance matrices using Bayesian latent factor models. We propose a multiplicative gamma process shrinkage prior on the factor loadings which allows introduction of infinitely many factors, with the loadings increasingly shrunk towards zero as the column index increases. We use our prior on a parameter-expanded loading matrix to avoid the order dependence typical in factor analysis models and develop an efficient Gibbs sampler that scales well as data dimensionality increases. The gain in efficiency is achieved by the joint conjugacy property of the proposed prior, which allows block updating of the loadings matrix. We propose an adaptive Gibbs sampler for automatically truncating the infinite loading matrix through selection of the number of important factors. Theoretical results are provided on the support of the prior and truncation approximation bounds. A fast algorithm is proposed to produce approximate Bayes estimates. Latent factor regression methods are developed for prediction and variable selection in applications with high-dimensional correlated predictors. Operating characteristics are assessed through simulation studies, and the approach is applied to predict survival times from gene expression data. Copyright 2011, Oxford University Press.

Date: 2011
References: Add references at CitEc
Citations View citations in EconPapers (22) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1093/biomet/asr013 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:biomet:v:98:y:2011:i:2:p:291-306

Ordering information: This journal article can be ordered from
http://www.oup.co.uk/journals

Access Statistics for this article

Biometrika is currently edited by A C Davison

More articles in Biometrika from Biometrika Trust Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2019-01-21
Handle: RePEc:oup:biomet:v:98:y:2011:i:2:p:291-306